Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Have mctd. Taking coumadin for blood clot in leg. Have breathing problem. Medical cure?

DOCTOR OF THE MONTH - Feb 2013
Feb 2013
User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2002
Answered : 3176 Questions
Question
I have been diagnosed with MIXED CONNECTIVE TISSUE DISEASE (MCTD). I am also taking coumadin for Blood Clots, one in my leg and one in my lung ( which they said moved to the middle of my chest.) I am a professional Semi-Truck driver and I have real bad days, this job is very hard on me. I don't seem to have the strength I used to have and I have a very hard time breathing (running out of breath just by walking a short distance.) I am searching for a Good Dr. and good advice. I need my job, but don't feel that I can do it much longer. Every medicine I have taken doesn't last for long. I need help! I prefer a woman Dr.
I also had a Blood Clot in my other leg 20 years ago. Otherwise, I have always been in good health. I also found out recently that my mother died from lupus.
Thank You, XXXXXXX
Posted Thu, 21 Mar 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. E Venkata Ramana 9 hours later
Hi XXXXXXX

Thank you for your query on Healthcare Magic,

You continue the medication as advised by your doctor.

I advise you to XXXXXXX a cardiologist as you are having respiratory difficulty just by walking a short distance (exertional dyspnea).

Exertional dyspnea is indicative of heart dysfunction.

At the same time pulmonary embolism due to lodging of blood clots in lung blood vessels coming from the blood clots in the legs to be ruled out by proper investigation as this is also a possibility of respiratory difficulty.

So I advise you to consult a cardiologist for the evaluation of your heart function and to rule out any pulmonary embolism.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have mctd. Taking coumadin for blood clot in leg. Have breathing problem. Medical cure? 35 hours later
what is expertioal dyspnea?
 
 
Answered by Dr. E Venkata Ramana 10 hours later
Hi XXXXXXX

Thank you for getting back,

Running out of breath just by walking a short distance is exertional dysnpnea.

As you have Mixed Connective Tissue Disease (MTCD) , lung involvement by this disease process occur and this will lead to exertional dyspnea.

The possibilities of your exertional dyspnea are:

1.Lung fibrosis due to disease process- this is the first possibility.

2.Pulmonary embolism due to blood clots lodging in lung vessels coming from blood
clot in leg.

3.Least possibility is heart dysfunction.

So I advise you to first XXXXXXX a Rheumatologist for complete evaluation of the disease process and treatment.

Oral steroid is used to treat the disease and it will delay the progression of disease process and improve the symptoms.

General precautions to be taken in this disease:

1.Avoid cold exposure of hands and feet.

2.Don't sit for prolonged periods- so I advise you to adjust your job to avoid
prolonged sitting while driving and try to walk frequently.

3.Moderate activity and mobility is recommended.

So first consult a Rheumatologist to investigate you for the involvement of the lung and its treatment, if required cardiologist referral later.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor